caret icon Back to all discussions

RA and PUK

Hi,

Has anyone here faced PUK in eye due to RA. I have had RA for 12 years. Diagnosed at 24 years. I was doing well. Then in 2019 i got first attack of keratitis in my eye which was treated topically. My CRP was high that time so doc increased my dose of MTX from 15 to 20 mg. Then i was doing fine untill Sep 2021 i got second attack and then third attack in Dec 2021. I again got recent attack in June. My Rheumatologist wants me to put on Rituxan as i have been on MTX for long and he says it will also help with eye issue. Anyone else has faced similar situation. Please help.

  1. , first off, I am so sorry you are dealing with this complication on top of your RA symptoms. Since PUK is kind of rare, I have to admit that I haven't come across another community member experiencing it. That said, that doesn't mean there is no one here with it. I will say that rituximab is a common treatment for PUK and can also help with RA symptoms. This may seem like a stupid question, but do you see an eye specialist about your PUK?


    Also, here is a piece from one of our contributors about her experience using Rituxan for an extended period of time -- https://rheumatoidarthritis.net/living/rituxan-rituximab-side-effects.


    It definitely may be an option for you! Please keep us posted on how you are doing, if you feel comfortable doing so. And I do hope your PUK settles down and you can experience some long term relief from any more attacks!


    Best, Erin, RheumatoidArthritis.net Team Member.

    1. Hi . Like , I have not noticed anyone on the site mentioning peripheral ulcerative keratitis. Now I have to say that I'm surprised it hasn't come up because, as noted on this page from American Academy of Ophthalmology, "PUK has been associated with many autoimmune disorders, including: Rheumatoid arthritis, present in 34 – 42% of PUK patients." If you are seeing an eye specialist, hopefully, they can provide additional information. In the meantime, as Erin noted, it sounds like your doctor is on a potential treatment plan. Best, Richard (RheumatoidArthritis.net Team)

      or create an account to reply.